Drug interactions between Champix and Nicorette
Interactions between your drugs
Applies to: Nicorette (nicotine) and Champix (varenicline)
Using nicotine together with varenicline can cause an increase in side effects. Contact your doctor if you experience nausea, headache, vomiting, dizziness, and fatigue. You may need a dose adjustment or special test if you use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Champix (varenicline)
Varenicline may alter the way you react to alcohol. Some patients treated with varenicline have experienced decreased tolerance to alcohol, including increased drunkenness, unusual or aggressive behavior, or they had no memory of things that happened. You should limit the consumption of alcohol until you know whether varenicline affects your tolerance for alcohol. Also use caution driving or operating machinery until you know how quitting smoking and/or varenicline may affect you. If you develop nervousness, agitation, hostility, aggressive behavior, depression, thoughts of suicide, or have other changes in your behavior or thinking that are
not typical for you, you should immediately stop taking varenicline and contact your doctor. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.